Hey guys! Apologies for somewhat dropping off the map, had a bit of an issue crop up that kinda put a damper on my art production...
So, basically a few months ago I had my contraceptive pill switched to a brand called 'Yasmin' & I thought since I'd been fine on my last brand for so long, I'd be ok on this one. Weeelllll.... turns out I was pretty wrong about that. I had a pretty nasty allergic reaction that manifested as a skin reaction all over my hands and recently spreading to my face and lips. Painful, red, cracked, little bumps oozing clear liquid, the works. I have *never* had such an intense reaction. Since I work as a lab technician, I come into contact with a lot a chemicals, so I thought maybe it was that & took extra precautions; wearing cotton gloves under my regular gloves, using a soap substitute etc etc but it didn't help at all. Soon I began to become allergic to moisturising creams, ones I'd been using for years or those specially formulated for sensitive skin, I would put them on my skin and within minutes my skin would burn, literally feel like it was on fire and more clear liquid would come pouring out of my skin (an immune response, so my skin thought the cream was toxic). So then I thought perhaps my allergy was to lanolin, or some other ingredient in these creams, but when I cut them out my hands still weren't getting any better. The only thing that did seem to help was bathing my hands in a sea salt solution, which sealed up the open wounds and stopped the oozing, but still they were red, flaky and painful, with no sign of improvement past this point. It was unbelievably debilitating.
So I started thinking about anything that could be causing it, anything I had changed, when I suddenly thought of my contraceptive pill. I didn't think a skin reaction was something it could cause but, when I looked up the side effects in the information leaflet, lo and behold 'adverse skin reaction' was right there, staring at me. I stopped taking it immediately and I'm talking to my doctor in a couple of days to see what alternative contraception I can have, but obviously it's going to take a while to get out of my system and I refuse to use steroid creams on my hands because they were thinning my skin so badly so I may take a little while to improve.
But here's to hoping that was the cause!
Here's a picture of how the skin on the back of my right hand looks at it's best currently (right after a sea salt water soak), still pretty red! But I can at least bend my fingers & hold a pencil/tablet pen without too much discomfort now so I can do arts again, YAY!
Hope you guys are all well! x